A coupled KPZ equation, its two types of approximations and existence of global solutions

Tadahisa Funaki, Masato Hoshino

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

This paper concerns the multi-component coupled Kardar–Parisi–Zhang (KPZ) equation and its two types of approximations. One approximation is obtained as a simple replacement of the noise term by a smeared noise with a proper renormalization, while the other one introduced in [6] is suitable for studying the invariant measures. By applying the paracontrolled calculus introduced by Gubinelli et al. [8,9], we show that two approximations have the common limit under the properly adjusted choice of renormalization factors for each of these approximations. In particular, if the coupling constants of the nonlinear term of the coupled KPZ equation satisfy the so-called “trilinear” condition, the renormalization factors can be taken the same in two approximations and the difference of the limits of two approximations are explicitly computed. Moreover, under the trilinear condition, the Wiener measure twisted by the diffusion matrix becomes stationary for the limit and we show that the solution of the limit equation exists globally in time when the initial value is sampled from the stationary measure. This is shown for the associated tilt process. Combined with the strong Feller property shown by Hairer and Mattingly [12], this result can be extended for all initial values.

Original languageEnglish
Pages (from-to)1165-1204
Number of pages40
JournalJournal of Functional Analysis
Volume273
Issue number3
DOIs
Publication statusPublished - 2017 Aug 1
Externally publishedYes

Keywords

  • KPZ equation
  • Paracontrolled calculus
  • Renormalization
  • Stochastic partial differential equation

ASJC Scopus subject areas

  • Analysis

Fingerprint Dive into the research topics of 'A coupled KPZ equation, its two types of approximations and existence of global solutions'. Together they form a unique fingerprint.

  • Cite this